Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Lake Charles, LA

May 25, 2015Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 25, 2015, 9:06 PM CDT for Jasper County, Newton County, Texas. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2015, 9:06 PM CDT (02:06 UTC)
Expired
May 25, 2015, 10:00 PM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jasper County, TX, Newton County, TX

The radar

The Ft Polk radar (KPOE), 98 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:24 PM CDTTSTM WND DMG4 W Kirbyville, TXTREE BLOWN DOWN ON HWY 1013 WEST OF KIRBYVILLE.
May 25, 9:33 PM CDTTSTM WND DMG2 Sse Trout Creek, TXTREE BLOWN DOWN NEAR US 87 AND CR 3154 SOUTH-SOUTHEAST OF TROUT CREEK.
May 25, 9:43 PM CDTTSTM WND DMGBon Weir, TXNEWTON COUNTY SHERIFF REPORTS TREES DOWN ALONG COUNTY ROAD 4076 NEAR BON WEIR.
May 25, 9:43 PM CDTTSTM WND DMGBon Weir, TXNEWTON COUNTY SHERIFF REPORTS TREES DOWN ALONG HWY 82 AS WELL AS COUNTY ROAD 4076 IN BON WIER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 6:24 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3112 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3112 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS54 KLCH 260206
SVRLCH
TXC241-351-260300-
/O.NEW.KLCH.SV.W.0053.150526T0206Z-150526T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
906 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHEASTERN TEXAS...
  NEWTON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 1000 PM CDT

* AT 906 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BROWNDELL TO 7 MILES WEST OF CALL...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JASPER...NEWTON...KIRBYVILLE...CALL...TOLEDO BEND DAM...BON WEIR...
  EBENEZER...BUNA...BURKEVILLE...BROWNDELL...ROGANVILLE...
  HARRISBURG...MT. UNION...MAGNOLIA SPRINGS...STRINGTOWN...
  MAYFLOWER...OLD SALEM...FARRSVILLE...TROUT CREEK AND WRIGHTS
  SETTLEMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3103 9444 3117 9380 3119 9353 3109 9356
      3102 9353 3100 9358 3096 9354 3089 9357
      3082 9355 3054 9374 3044 9370 3040 9411
      3058 9409 3064 9405 3068 9413 3099 9424
      3099 9423 3104 9429 3100 9445 3102 9445
TIME...MOT...LOC 0206Z 209DEG 31KT 3117 9400 3058 9399 

$$

ERICKSON
1 follow-up statement
359 
WWUS54 KLCH 260239
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
939 PM CDT MON MAY 25 2015

TXC241-351-260300-
/O.CON.KLCH.SV.W.0053.000000T0000Z-150526T0300Z/
JASPER TX-NEWTON TX-
939 PM CDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR JASPER AND NEWTON COUNTIES...

AT 938 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TOLEDO BEND DAM TO NEAR BON WEIR TO 6 MILES NORTHWEST
OF BUNA...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
JASPER...NEWTON...KIRBYVILLE...CALL...TOLEDO BEND DAM...BON WEIR...
EBENEZER...BUNA...BURKEVILLE...BROWNDELL...ROGANVILLE...HARRISBURG...
MT. UNION...MAGNOLIA SPRINGS...STRINGTOWN...MAYFLOWER...OLD SALEM...
FARRSVILLE...TROUT CREEK AND WRIGHTS SETTLEMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3103 9444 3117 9380 3119 9353 3109 9356
      3102 9353 3100 9358 3096 9354 3089 9357
      3082 9355 3054 9374 3044 9370 3040 9411
      3058 9409 3064 9405 3068 9413 3099 9424
      3099 9423 3104 9429 3100 9445 3102 9445
TIME...MOT...LOC 0238Z 286DEG 32KT 3117 9358 3075 9371 3050 9405 

$$

ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:39 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 25, 6:39 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT MON MAY 25 2015

.UPDATE...
FIRST UPDATE OF THE EVENING IS TO ADD NEWLY ISSUED TORNADO WATCH
216 UNTIL 2 AM FOR A MAJORITY OF THE FORECAST AREA...WITH THE
EXCEPTION BEING ACADIANA. IMPRESSIVE MCS HAS DEVELOPED ONCE AGAIN
OVER NORTHEAST TEXAS INTO CENTRAL TEXAS HEADING EASTWARD. MAIN
HAZARD WILL BE STRONG DAMAGING WINDS. HOWEVER...SOME SPIN-UPS MAY
OCCUR WITH THE BOW ECHO FEATURES. OTHER PROBLEMS WILL BE THE HIGH
RAINFALL RATES...WHICH MAY LEAD TO FLOODING...AND INTENSE CLOUD
TO GROUND LIGHTNING. THE LEADING EDGE OF THE SQUALL LINE WILL
REACH THE FORECAST AREA (TYLER COUNTY) AROUND 8 PM.

RUA

&&

.PREV DISCUSSION... /ISSUED 626 PM CDT MON MAY 25 2015/

DISCUSSION...
FOR 00Z TAFS...VFR/MVFR CEILINGS THROUGH THE EVENING...BEFORE THE
LINE OF STORMS REACHES KBPT-KLCH-KAEX BETWEEN 05-08Z...AND KLFT-
KARA BETWEEN 08-11Z. EXPECTING GUSTY WINDS AND LOW VISIBILITIES AS
THE STORMS PASS THROUGH THE REGION.

PREV DISCUSSION... /ISSUED 342 PM CDT MON MAY 25 2015/

DISCUSSION...LOCAL RADAR DEPICTING SCATTERED SHOWERS AND
THUNDERSTORMS PRIMARILY OVER CENTRAL LOUISIANA INTO ACADIANA.
ISOLATED SHOWERS ELSEWHERE. MORE ROBUST CONVECTION NOW ADVANCING
EAST ACROSS MID TEXAS ASSOCIATED WITH A SHORTWAVE TROF AND
EMBEDDED VORTICITY MAXIMA. THE AFOREMENTIONED WILL BE MOVING
ACROSS THE FORECAST AREA OVERNIGHT.

FORECAST QPF CONTINUES TO TREND DOWN...WITH LATEST WPC NUMBERS
SUGGESTING 1 TO 2 INCHES COVERAGE FOR MUCH OF THE AREA...WITH THE
EXCEPTION OF ACADIANA WITH RAINS EXPECTED BELOW AN INCH. WILL BE
MAINTAINING ONGOING FLOOD WATCH WHICH IS ABSENT LOWER ACADIANA
THROUGH TONIGHT. REASONING IS... ANTECEDENT CONDITIONS FROM
PREVIOUS RAINS LEAVING SATURATED GROUNDS...THE HIGH LIKELIHOOD OF
1 TO 2 INCHES...AND THE POSSIBILITY FOR LOCALLY HIGHER RAIN
AMOUNTS OF 3 TO 5 INCHES.

ADDITIONALLY...SPC MAINTAINING A MARGINAL TO SLIGHT SEVERE OUTLOOK
FOR THE AREA OVERNIGHT WITH THE INCOMING CONVECTION. NORTHERN
TYLER AND JASPER COUNTIES OF INTERIOR SOUTHEAST TEXAS ARE CLIPPED
WITH A MORE CONCERNING ENHANCED OUTLOOK. MAIN THREAT FOR ALL WILL
BE DAMAGING WINDS

OTHERWISE...RAIN CHANCES DIMINISH TUESDAY WITH PASSAGE AND
WEAKENING OF THIS LATEST FEATURE. WILL HOWEVER BE MAINTAINING
DAILY CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING CONVECTION
FOR THE REMAINDER OF THE WEEK AS A MOIST LOW LEVEL SOUTHERLY FLOW
CONTINUES...IN CONJUNCTION WITH A WEAKNESS ALOFT.

MARINE...LIGHT TO MODERATE SOUTHERLIES WILL BE MAINTAINED THROUGH
THE WEEK AS WITH HIGH PRESSURE RIDGING ACROSS THE SOUTHEAST CONUS
AND NEAR COASTAL WATERS. SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO BE ON THE INCREASE TONIGHT AS A VIGOROUS UPPER LEVEL
DISTURBANCE ADVANCES OVER THE REGION. RAIN CHANCES WILL THEN AGAIN
DIMINISH THROUGH TUESDAY...WITH LIMITED ACTIVITY EXPECTED THOUGH
THE REMAINDER OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  84  70  86 /  80  50  20  40
LCH  74  86  73  87 /  80  50  20  40
LFT  74  85  72  86 /  80  60  20  40
BPT  74  86  74  87 /  80  40  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ027>032-041-042-
     073-074.

TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ180-201-215-216-
     259>262.

GM...NONE.
&&

PUBLIC...07
Hazardous weather outlook, May 25, 5:46 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT MON MAY 25 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
546 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED BY LATER THIS
AFTERNOON AND TONIGHT AS YET ANOTHER STRONG DISTURBANCE ALOFT
INTERACTS WITH OUR WARM MOIST AND UNSTABLE AIRMASS. LOCALLY HEAVY
RAINS ARE AGAIN EXPECTED TO ACCOMPANY THIS AFTERNOON...AND FOR
THAT REASON A FLASH FLOOD WATCH IS AGAIN IN EFFECT FOR PORTIONS
OF THE FORECAST AREA THROUGH TONIGHT. IN ADDITION A FEW STORMS
COULD REACH SEVERE LIMITS LATER TODAY AND TONIGHT...MAINLY WEST OF
THE HIGHWAY 165 CORRIDOR...AND DAMAGING WIND GUSTS ARE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR ANY SEVERE WEATHER.

GMZ430-432-435-450-452-455-470-472-475-261100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
546 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A FAIRLY TIGHT PRESSURE GRADIENT WILL KEEP A MODERATE TO STRONG
ONSHORE FLOW IN PLACE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH EARLY
WEEK. GUSTY WINDS WILL BE POSSIBLE WITH ANY STORM. RAIN CHANCES
WILL DECREASE PAST TUESDAY...HOWEVER ISOLATED STORMS WILL REMAIN
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

25

In the hours before

Special weather statement, May 25, 4:54 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 PM CDT MON MAY 25 2015

LAZ028-029-252215-
AVOYELLES LA-RAPIDES LA-
454 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 515 PM CDT...

AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BROUILLETTE...OR 7 MILES NORTHEAST OF EFFIE...MOVING NORTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEVILLE AND BROUILLETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3145 9216 3141 9215 3136 9208 3132 9208
      3134 9202 3132 9200 3130 9200 3130 9202
      3128 9202 3127 9199 3123 9199 3123 9197
      3124 9196 3121 9197 3122 9218 3146 9221
TIME...MOT...LOC 2154Z 182DEG 17KT 3129 9207

ERICKSON
Special weather statement, May 25, 7:43 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 PM CDT MON MAY 25 2015

LAZ028-260100-
RAPIDES LA-
743 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RAPIDES PARISH
UNTIL 800 PM CDT...

AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARDNER...OR NEAR ALEXANDRIA INTERNATIONAL AIRPORT...MOVING NORTHEAST
AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...BOYCE...ALEXANDRIA INTERNATIONAL AIRPORT...BALL...
GARDNER...TIOGA AND TIMBER TRAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3117 9258 3125 9277 3140 9270 3140 9267
      3139 9266 3139 9263 3144 9238
TIME...MOT...LOC 0043Z 207DEG 27KT 3128 9264

ERICKSON
Special weather statement, May 25, 7:44 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
744 PM CDT MON MAY 25 2015

LAZ028-031-032-260130-
ALLEN LA-EVANGELINE LA-RAPIDES LA-
744 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES...
NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 830 PM
CDT...

AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BEAVER...OR NEAR OAKDALE...MOVING NORTH AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAKDALE...GLENMORA...ALLEN PARISH AIRPORT...BEAVER AND MCNARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3072 9250 3075 9271 3104 9269 3105 9245
TIME...MOT...LOC 0044Z 187DEG 34KT 3082 9260

ERICKSON
Special weather statement, May 25, 7:47 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
747 PM CDT MON MAY 25 2015

LAZ029-032-033-260130-
ST. LANDRY LA-EVANGELINE LA-AVOYELLES LA-
747 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. LANDRY...
NORTHEASTERN EVANGELINE AND SOUTHWESTERN AVOYELLES PARISHES UNTIL 830
PM CDT...

AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRAND PRAIRIE...OR NEAR VILLE PLATTE...MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VILLE PLATTE...BUNKIE...MORROW...EVERGREEN...INDIAN LAKE...CHICOT
STATE PARK...WHITEVILLE...GRAND PRAIRIE AND ST. LANDRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
LOUISIANA.

LAT...LON 3096 9207 3061 9208 3062 9229 3096 9229
TIME...MOT...LOC 0047Z 181DEG 31KT 3069 9219

ERICKSON

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:26 PM CDTSevere Thunderstorm WarningLCHTyler64 min
May 25, 8:32 PM CDTSevere Thunderstorm WarningLCHHardin28 min
May 25, 8:36 PM CDTFlash Flood WarningLCHHardin, Tyler3 hr
May 25, 8:55 PM CDTSevere Thunderstorm WarningLCHHardin65 min
May 25, 9:09 PM CDTFlash Flood WarningLCHJasper, Newton3 hr
May 25, 9:27 PM CDTTornado WarningLCHJasper, Tyler22 min
May 25, 9:34 PM CDTTornado WarningLCHTyler14 min
May 25, 9:41 PM CDTTornado WarningLCHNewton9 min
May 25, 10:09 PM CDTRiver Flood WarningLCHHardin, Jefferson12 days
May 25, 10:19 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange56 min
May 25, 10:31 PM CDTFlash Flood WarningLCHJasper, Jefferson, Newton, Orange4 hr
May 25, 10:59 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange31 min
May 25, 11:22 PM CDTFlash Flood WarningLCHHardin, Tyler3 hr
May 25, 11:29 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange91 min
May 26, 12:11 AM CDTFlash Flood WarningLCHJasper, Newton2 hr
May 26, 2:31 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
May 26, 5:22 AM CDTSpecial Weather StatementLCHOrange23 min
May 26, 10:49 AM CDTRiver Flood WarningLCHJefferson, Orange12 days

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.